MAUDE Adverse Event Report: WARSAW ORTHOPEDICS LOOP SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

WARSAW ORTHOPEDICS LOOP SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 2561132
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Date of Event 02/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The product is not returned to manufacturer for evaluation however x-ray images were submitted which were analysed and their results are " post op films from l4-5 discectomy and placement of interbody graft with fixation using an interspinous process device.Unclear which device was used, but generally spinal fixation is accomplished with pedicle or "cortical" screws.The spinous process device shouldn't be used as a standalone and displacement of the interbody graft is an expected result.".
 
Event or Problem Description
It was reported that patient with herniated disc at l4-5 underwent discectomy and additional fixation using an interspinous fixation device.Post-op, patient felt acute pain and returned to the hospital.After "tac" scan the surgeon found that the implant was displaced and was compressing the l4-l5 nerve root.Additional surgery was performed to re-position the implant.During the revision surgery a discectomy at l5-s1 was performed and pedicle screws at l4-l5-s1 were implanted.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
LOOP SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key6412302
Report Number1030489-2017-00558
Device Sequence Number13684270
Product Code MAX
UDI-Device Identifier00643169241923
UDI-Public00643169241923
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K121332
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2023
Device Catalogue Number2561132
Device Lot Number0391056W
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/22/2017
Supplement Date Received by Manufacturer02/22/2017
Initial Report FDA Received Date03/17/2017
Supplement Report FDA Received Date10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient Weight86